MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER
Model Number RI-2
Medical Device Problem Codes Infusion or Flow Problem (2964); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for investigation.The manufacturing records for this serial number were reviewed and nothing notable was found.The user facility was unable to provide the disposable set used in the case, nor a lot number.When the rapid infuser exhibits a "high pressure" alarm, the messages on the screen instruct the user: "high pressure detected check patient line for blockage" and "high pressure detected check recirc line for blockage." in addition, page 17 of the operator's manual offers additional recommended operator actions and references the guide "match the infusion set to flow rate and fluid type" on page 10 of the manual.This guide contains a chart to help the user choose an appropriate cannula size for their desired flow rate and infusate.The cannula size used in this case was not reported.We have reached out to our distributor to try to obtain this information.It was reported that the procedure was completed successfully and there was no harm to the patient.Without additional information, it is difficult to determine what occurred in this case.Should additional information become available, a supplemental report will be submitted accordingly.
 
Event or Problem Description
Our distributor received a complaint from the user and relayed the following report: "it started to clog in the small reservoir and also in the patient line.The system was flushed with bolus infusion during the procedure, the disposable was changed due to the clog and the procedure could proceed without problems.The clinic has not provided the reservoir lot number and hasn't saved the disposable set (thrown away).Pictures." our distributor then followed up with the following information: "the system was used under an operation for spinal stenosis with an estimated time of almost 10 hours.The problem occurred after a total of 8 hours of infusion.And the system had been used for transfusion of both prbc and ffp no ringer lactate/acetate was infused through the system.After the clot was detected (the system alarmed for high pressure) they changed the disposable and continued the procedure without problem.The patient was not injured.Unfortunately, they haven't saved the lot on the disposable and has thrown it in the garbage.(they saw it as a problem with slow infusion or no infusion during a long procedure).".

Brand Name
THE BELMONT RAPID INFUSER
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key8441928
Report Number1219702-2019-00014
Device Sequence Number13861379
Product Code LGZ
UDI-Device Identifier00896128002794
UDI-Public(01)00896128002794
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRI-2
Device Catalogue Number903-00037A-SW
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/19/2019
Initial Report FDA Received Date03/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1